Covid-19 presenting as acute generalized exanthematous pustulosis associated with multiorgan dysfunction in a 44-year-old female patient

Nicolás Ariza Ordoñez, Valeria Gomez Sepulveda, Lina Patricia Vargas, Julian Mauricio Moreno

Resultado de la investigación: Contribución a una revistaArtículorevisión exhaustiva

Resumen

Acute generalised exanthematous pustulosis (AGEP) is an unusual cutaneous reaction, most often related with a hypersensitivity reaction to commonly used drugs. It is characterized by an abrupt onset of a pustular rash within hours or days after drug exposure and usually resolves spontaneously within 1-2 weeks after drug discontinuation. Some cases associated with systemic involvement and shock have been reported. We present the case of a severe AGEP, manifesting in association with systemic involvement and haemodynamic instability resulting in shock and multiorgan dysfunction in an adult female patient diagnosed with COVID-19 infection. There were no identifiable associated drugs, and the patient was not initiated on antimalarial drugs. Our patient improved rapidly, both hemodynamically and dermatologically with no directed therapy.

Idioma originalInglés estadounidense
Número de artículoe42
PublicaciónRevista do Instituto de Medicina Tropical de Sao Paulo
Volumen63
DOI
EstadoPublicada - 2021

All Science Journal Classification (ASJC) codes

  • Enfermedades infecciosas

Citar esto